Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 4, NWS Fort Worth, TX

March 21, 202231 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 21, 2022, 1:35 AM CDT for 31 counties in Texas. It took effect at Mar 21, 2022, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 1:35 AM CDT (06:35 UTC)
In effect from
Mar 21, 2022, 12:00 PM CDT
Expired
Mar 21, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
All 31 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 73 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3585 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

915 
WWUS74 KFWD 210635
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
135 AM CDT Mon Mar 21 2022

TXZ092>095-103>107-118>123-133>135-144>148-157>162-174-175-211445-
/O.NEW.KFWD.WI.Y.0004.220321T1700Z-220322T0000Z/
Cooke-Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Johnson-Ellis-
Henderson-Bosque-Hill-Navarro-Freestone-Anderson-Coryell-Bell-
McLennan-Falls-Limestone-Leon-Milam-Robertson-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van,
Edgewood, Emory, East Tawakoni, Point, Cleburne, Burleson, 
Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Clifton, 
Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, 
Wortham, Palestine, Copperas Cove, Gatesville, Killeen, Temple, 
Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, 
Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, 
and Calvert
135 AM CDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Southeast winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central Texas, mainly along and east 
  of I-35.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.

* ADDITIONAL DETAILS...The wind advisory has been issued to
  account for the potential for strong non-thunderstorm winds this
  afternoon. Additional strong to severe winds will be possible in
  association with the expected development of severe storms this
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
1 follow-up statement
660 
WWUS74 KFWD 211313
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
813 AM CDT Mon Mar 21 2022

TXZ092>095-103>107-118>123-133>135-144>148-157>162-174-175-220000-
/O.CON.KFWD.WI.Y.0004.220321T1700Z-220322T0000Z/
Cooke-Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Johnson-Ellis-
Henderson-Bosque-Hill-Navarro-Freestone-Anderson-Coryell-Bell-
McLennan-Falls-Limestone-Leon-Milam-Robertson-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van,
Edgewood, Emory, East Tawakoni, Point, Cleburne, Burleson, 
Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Clifton, 
Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, 
Wortham, Palestine, Copperas Cove, Gatesville, Killeen, Temple, 
Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, 
Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, 
and Calvert
813 AM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Southeast winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central Texas, mainly along and east 
  of I-35.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.

* ADDITIONAL DETAILS...The wind advisory has been issued to
  account for the potential for strong non-thunderstorm winds this
  afternoon. Additional strong to severe winds will be possible in
  association with the expected development of severe storms this
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 20, 7:16 PM CDT, 6 hours 19 minutes earlier.

Area forecast discussion, Mar 20, 7:16 PM CDT, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
716 PM CDT Sun Mar 20 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
Critical fire weather conditions have culminated in several
rapidly spreading wildfires this afternoon, including a large
6000+ acre fire ongoing near Lipan in northwestern Hood County
and northeastern Erath County. Gusty south/southeast winds will
decline slightly this evening while RH begins increasing; the Red
Flag Warning remains in effect until 10 PM.

There have not been any significant changes to tomorrow's severe
thunderstorm forecast, and the discussion below remains on track
regarding the expected evolution of convective activity. Strong
storms will be possible as early as late tomorrow morning in the
form of elevated hail storms, before a greater threat for surface-
based convection materializes later in the afternoon. The main
uncertainty that will continue to be monitored over the next 18
hours is the northward extent of the warm sector following the
round of precipitation during the morning. This buoyant corridor
along/ahead of an eastward advancing dryline would pose the
greatest severe weather threat.

-Stalley

Previous Discussion:
/This Afternoon through Monday Night/

Another sunny, warm, and dry day is in progress across the region
although it is quite a bit breezier than yesterday which is
resulting in increased fire activity. Shortwave IR satellite
imagery shows new hotspots with the Eastland Complex, a large
hotspot along the Hood/Erath county line near Highway 377, and
another in northern Montague County. A special 18Z sounding shows
the very dry atmospheric column with 25-30 kt winds above the
surface. Continued mixing will result in wind gusts to 35 mph
supporting dangerous fire weather conditions into the early
evening hours.

Attention then quickly turns to a deepening upper trough that
will spread into West Texas late tonight. Strong dynamic forcing
will induce a poleward mass response through the overnight hours
leading to a northward surge of moisture into the region.
Widespread low cloud cover will overspread the region by morning
with strong low level warm advection leading to some developing
showers across Central Texas by sunrise. A plume of steep mid
level lapse rates will advect eastward across North Texas by mid
morning. Continued strong isentropic ascent will lead to the
development of widespread elevated convection by late morning
across much of the region. The strongest updrafts will be capable
of producing severe hail north toward the Red River with this
initial activity.

A continued influx of moisture via a 50-60 kt low level jet along
with increasing insolation will eventually lead to a corridor of
modest instability along and east of the I-35 corridor as early as
midday and continuing in the afternoon. While instability remains
the biggest question, it does appear likely that we'll have
at least 500-1000 J/kg of SBCAPE across our south/southeast
counties by early afternoon. Unlike many events where morning
convection can disrupt the availability of afternoon instability,
deep southerly flow will linger behind the elevated morning
activity and should keep low level moisture replenished.

As a dryline spreads east into the early afternoon, forcing will
become maximized along this boundary, aided by increasing large
scale forcing for ascent. Thunderstorms should become increasingly
surface based, especially south of I-20 through the afternoon and
into the evening hours. Given the strong low level curving of the
wind fields, and overall kinematic profiles, supercells will
become likely, even embedded within line structures. Tornadoes, a
few strong, will become the primary hazard with any surface based
activity. This threat will be amplified with any additional
heating and may change locally through the afternoon. We'll be
continuously assessing the low level thermal/moisture profiles
through the day tomorrow. As of now, the greatest threat for
surface based convection is south of I-20 and along/east of I-35
from mid afternoon into the late evening.

As we transition into the late evening hours, clusters of
thunderstorms will transition into more linear segments as the
upper trough continues eastward. Training of deep convection will
lead to locally heavy rainfall, especially across our southeast
counties. While there will be some threat for isolated flash
flooding in our area, this threat will increase across parts of
East/Southeast Texas during the overnight hours. All of the
activity will move out of our area from west to east by early
Tuesday morning.

Dunn

&&

.LONG TERM... /Issued 332 PM CDT Sun Mar 20 2022/
/Tuesday through Next Weekend/

Stable weather conditions and cooler temperatures will prevail the
rest of the week as Monday's storm system moves towards the eastern
U.S. A cold front is expected to move across the region Tuesday
morning followed by breezy/gusty northerly winds. A few showers and
storms may linger on Tuesday, especially across the far
eastern/southern counties as the main system tracks over the MS
Valley and Mid-South region. Well-below normal temperatures are
in the forecast Tuesday through Thursday due to windy surface
conditions and north dry flow aloft. Afternoon highs will range
from the mid 50s to lower 60s in North TX to 60s across Central
TX. A warming trend will begin late in the week as mid-level ridge
builds over the region and southerly flow returns. Temperatures
will slowly moderate back to seasonal and above normals Friday
through the weekend with highs in the 70s to low 80s. Looking
beyond...it appears that the dry weather conditions will persist
into early portions of the following week.

Sanchez

&&

.AVIATION... /NEW/
/00Z TAFs/

VFR skies and gusty south winds currently prevail at all TAF sites
with flying conditions expected to deteriorate rapidly overnight.
A stout low-level jet of 50 kts will usher in a surge of Gulf
moisture leading to widespread low stratus, while simultaneously
resulting in low-level wind shear concerns. This will also lead
to breezy south/southeasterly winds and low cigs (likely IFR and
perhaps infrequent LIFR) through most of the daytime hours
tomorrow. Also, rain shower activity should begin increasing in
Central Texas around sunrise which will expand northward with
time, eventually evolving into deeper elevated convection with
threats for frequent lightning and hail. A second round of
strong/severe storms is expected later in the afternoon or early
evening. This activity is expected to be widespread and will
affect not only the terminals themselves, but also the greater D10
area and all cornerposts. Most convection should be exiting the
TAF sites around 02z tomorrow evening.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    55  70  50  59  42 /   5 100  70  10   0
Waco                55  73  52  63  41 /  20 100  70  10   0
Paris               51  66  55  65  41 /   5 100 100  40   5
Denton              49  69  45  58  39 /   5 100  60  20   0
McKinney            54  69  51  60  40 /   5 100  80  20   0
Dallas              55  69  51  60  42 /   5 100  70  10   0
Terrell             54  70  52  63  41 /   5 100  90  10   0
Corsicana           56  71  54  64  42 /  10 100  90  10   0
Temple              54  74  51  64  40 /  20 100  70  10   0
Mineral Wells       54  71  44  57  38 /   5 100  40  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 10 PM CDT this evening for TXZ091-100>102-
115>117-129>132-141>144-156-157.

&&
Hazardous weather outlook, Mar 20, 8:32 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
832 PM CDT Sun Mar 20 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
832 PM CDT Sun Mar 20 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Widespread showers and thunderstorms are expected across the region
Monday morning through Tuesday morning. Some severe thunderstorms
will be possible near and south of Interstate 30, and near and east
of Interstate 35 in the afternoon and evening hours. Large hail,
damaging winds, and tornadoes will be possible. In addition, rainfall
amounts of more than two inches are forecast near and east of
Interstate 35 which could lead to minor flooding in urban and low-
lying areas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:25 AM CDTRiver Flood WarningFWDHunt13 hr
Mar 21, 2:15 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens60 min
Mar 21, 2:49 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath41 min
Mar 21, 3:06 PM CDTTornado WarningFWDJack, Palo Pinto, Stephens, Young24 min
Mar 21, 3:25 PM CDTTornado WarningFWDJack, Palo Pinto, Young35 min
Mar 21, 3:26 PM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto49 min
Mar 21, 3:36 PM CDTTornado WarningFWDErath, Palo Pinto, Parker24 min
Mar 21, 3:46 PM CDTTornado Warning Tornado observedFWDJack44 min
Mar 21, 4:18 PM CDTTornado WarningFWDMontague42 min
Mar 21, 4:20 PM CDTSevere Thunderstorm WarningFWDComanche, Erath40 min
Mar 21, 4:41 PM CDTTornado WarningFWDDenton, Wise49 min
Mar 21, 4:58 PM CDTTornado WarningFWDMontague21 min
Mar 21, 4:59 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Parker31 min
Mar 21, 5:10 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton, Lampasas65 min
Mar 21, 5:12 PM CDTTornado WarningFWDCooke48 min
Mar 21, 5:25 PM CDTSevere Thunderstorm WarningFWDDenton, Wise65 min
Mar 21, 5:28 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant62 min
Mar 21, 5:43 PM CDTTornado WarningFWDTarrant17 min
Mar 21, 5:48 PM CDTSevere Thunderstorm WarningFWDTarrant42 min
Mar 21, 5:57 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Ellis, Hamilton, Hill, Johnson and 2 more63 min
Mar 21, 5:58 PM CDTTornado WarningFWDCooke, Grayson22 min
Mar 21, 6:01 PM CDTTornado Warning Tornado observedFWDBell44 min
Mar 21, 6:07 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson40 min
Mar 21, 6:11 PM CDTSevere Thunderstorm WarningFWDCollin, Denton64 min
Mar 21, 6:15 PM CDTTornado WarningFWDCollin, Dallas, Denton, Tarrant45 min
Mar 21, 6:16 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant9 min
Mar 21, 6:26 PM CDTTornado Warning Tornado observedConsiderable damage threatFWDBell, Milam49 min
Mar 21, 6:45 PM CDTTornado WarningFWDBell, Falls, McLennan45 min
Mar 21, 6:55 PM CDTTornado WarningFWDMilam50 min
Mar 21, 6:57 PM CDTSevere Thunderstorm WarningFWDBosque, Ellis, Hill, Johnson, McLennan, Navarro63 min

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.